New to this site!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

andorable
Veteran Member


Date Joined Jun 2005
Total Posts : 981
   Posted 1/2/2010 8:43 AM (GMT -7)   
Hi everyone,
I have been diagnosed with RA soon after having an ileostomy due to crohns disease. It was as soon as I was tapered off all drugs that my joints became sore to the point of tears, I feel like my list of ailments just keeps growing and am very frustrated as I was hoping after my surgery I would be drug free. A brief run down on my medical history is I have been fighting crohns disease now for almost 22 years had many surgeries with the most recent ones being a right hemicolectomy about 5 years ago then last march became so ill with the crohns we had to do the ileostomy as they said I was so severly malnourished that I would not make it if we did'nt do the surgery asap, that surgery was 6 hours, then 4 days after that surgery I ended up with a serious abdominal infection and was taken back to surgery to drain it out also needed a blood transfusion. Then 4 months after that all happened the crohns had gone crazy in the rectum so back for more surgery to remove that, then tapered off the prednisone and all other drugs and as that was all happening my joints became swollen and so sore as if my bones were burning, my hands, feet and knees are the worst but seem to be sore all over. I was put on methotrexate tablets first up but they were going straight through my stoma whole so I am on meth injections and have been now for around about 9 weeks and still sore as anything. They also have me on norspan patches for the pain and also discovered I am menopausal so Im on patches for that as well, I am looking like a sticker book as I have 3 patches on and dont feel as though its doing much for the pain. I also have major issues with my bone density from long term steroid use for the crohns and suffer with iritis and seriously high liver readings with resulted in a liver biopsy almost 2 years ago now and they boiled it down to the drugs but now they are high again and the docs are talking about needing to do another liver biopsy. I am over the poking and proding and just want this all to be over and live pain free. I am battling to keep working but Im not sure how much longer I can do this for, I am on disability but I like going to work for my sanity so I only collect part pension. Anyway thanks for taking the time to read my story thats just some of it there is so much more but dont want to bore u all too much. Hope u are all well, take care

teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 1/2/2010 2:14 PM (GMT -7)   
Hi, I also have crohn's disease and RA. I pain for the Ra goes throught my whole body.
I am on humira for the CD but does nothing for my RA. For now I am still able to work. I
hope you get some relief for your RA.
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital

in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.

My GI doctor has me on and Humira. B-12 injection once a month.
Also diagnosed with Rheumatoid Arthritis.


peggy baggins
Regular Member


Date Joined Jul 2009
Total Posts : 153
   Posted 1/2/2010 4:30 PM (GMT -7)   
Welcome,
Your not boring us with your post silly, that's what it's here for vent away. You sound like you've been through the mill and back.
I like you was on Norspan patches but they did nothing other than give me headaches on top of the pain I already had!rolleyes  I've been taken off Mxth for now as my liver markers are very high on the blood tests, two months down and really feeling the effects of not being on it anymore. I'm hopeful that this months tests will be better and I can go back on it or another similar drug?  For now I'm only having the Remicade infusions but they work better along with Mxth, so feeling vunerable at the moment.
 
Please keep in touch and hope this week brings you a week with less pain and problems.
Peggysmilewinkgrin

SydneyJo
Veteran Member


Date Joined Mar 2006
Total Posts : 1354
   Posted 1/2/2010 5:21 PM (GMT -7)   

Hey Andorable,

Sorry you have to be posting on here now as well as the CD forumconfused

I thought because you hadnt posted on the CD forum for awhile that you were doing better, Im sorry thats not the case.

You have been through so much. I thought that once you got the stoma that you would be on the road to wellness - sheesh - it never ends for you.

I understand about your need to work, i drag my sorry self to work too. I need to feel productive and a useful member to society (not to mention the extra money I bring home to contribute to the household).

Maybe you might need a bit more time on the MTX before it starts working properly, if not, ask for any other RA med that you can take. Not much help am I!

Keep posting andorable and let us know how you are going.

(((HUGS)))

Jo


Crohn's Disease, Ankylosing Spondylitis
Current meds: Methotrexate, Prednisone, Humira
Bowel Resection Sept. 07
 
Forum Moderator - Rheumatoid Arthritis


andorable
Veteran Member


Date Joined Jun 2005
Total Posts : 981
   Posted 1/4/2010 5:16 AM (GMT -7)   
Thank you all so much, it does help to talk with people who know exactly how it feels. Good to see u again too Jo, hope u are going good, I didnt realise u were the forum mod for the RA site :-). I also post on the ostomy site lol I am really struggling to deal with all of this but seeing a pyschologist as well to help me deal with the changes my body has gone through. I will keep u posted thanks again everyone who replied to my post, my hope is we will all be pain free one day soon,
take care

SydneyJo
Veteran Member


Date Joined Mar 2006
Total Posts : 1354
   Posted 1/5/2010 12:25 AM (GMT -7)   

Yeh I have been a moderator for a month now. It's a quiet forum - not like the CD forum:-) with a great bunch of people.

If you feel like a moan or chat join in on the moanalogue post with the rest of us, it helps to moan at people who understand:-)

Jo


Crohn's Disease, Ankylosing Spondylitis
Current meds: Methotrexate, Prednisone, Humira
Bowel Resection Sept. 07
 
Forum Moderator - Rheumatoid Arthritis


golitho
Veteran Member


Date Joined Sep 2008
Total Posts : 1670
   Posted 1/6/2010 2:34 PM (GMT -7)   
Hi Andorable, I've been away and only just spotted your post, so welcome to our humble site. I can eally relate to your frustrations of your body letting you down.

I get constantly worried about where it will all end at times. I hate the thought that my body doesn't seem to stabalise no matter what medication is thrown at it. Now your condition is much worse than mine I can't imagine having Crohns as well as dealing with the RA issues. But having had recent surgery to deal with endometriosis, I lost both ovaries as well as having it removed from my bowel. abdominal muscles and heaps of scar tissue or burnt out endo tangled up in there. Since the surgery I have been flaring terribly and the current thinking is that it was the anaesthetic that may have upset my RA? But talking about it, all that poking about inside you would upset anyone, never mind an RA sufferer.

Maybe we just need more time to recover from it all. These meds work so slowly at the best of times.
Welcome anyway, come and talk, we're very happy to share our stories and relieve the frustrations on the RA merry go round, golitho
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:30 PM (GMT -7)
There are a total of 2,732,719 posts in 301,047 threads.
View Active Threads


Who's Online
This forum has 151202 registered members. Please welcome our newest member, Ed Ski.
340 Guest(s), 8 Registered Member(s) are currently online.  Details
notsosicklygirl, dacarte3, Michael_T, Gear, astroman, MauiViv, gilly2, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer